Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Provigil

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 10-08-2003, 05:00 AM
Melodi
Guest
 
Posts: n/a
Default MS

I just took Provigil for the 1st time yesterday and am reluctant to take it again today. I took 100mg in the am on an empty stomach and felt pretty awake, not noticing any side effects. Then, as prescribed, I took 200mg after lunch and within 30 minutes I was experiencing every unpleasant side effect of the drug (severe headache, dizziness, nausea, anxiety, etc...) I was afraid to be left alone with my 2 young children for fear of not being able to take care of them! Then, I was unable to fall asleep until about 3am and so now I'm at work trying to function on 4 hours of sleep. My Dr. suggested cutting back to 100mg after lunch but I will probably cut out the morning dose all together since my MS-related fatigue is not a problem in the morning (Doc says that would be OK). I was wondering about the interaction with Wellbrutin as well (not sure my neurologist is aware I'm on it). Just when I thought I might not take it all together, I read these wonderful comments about the weight-loss effect! I did notice a decrease in my appetite yesterday and if that's the case, then I'm going to try my darndest to make it work (really need to lose weight). I think if I can adjust the dose just right to where I don't have such severe side effects, the benefits of the wakefulness at the right time, energy to take care of my children and bonus of the appetite suppresant will be much worth it. The other concern I have is that this will cause me to have chronic high-blood-pressure. I have always been on the borderline on high-blood-pressure and I know that is a concern for this drug. Does anyone know how Provigil might affect blood-pressure?
Reply With Quote
  #2  
Old 09-26-2005, 05:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I've been taking Provigil for two years and have found it to be very effective.<br>I found that I can't tolerate more than 200mg once a day (which I take in the morning). The doctor told me I could take it twice a day (which I tried). I think you have to go with what feels right for you in terms of dosage and frequency. I've had to make that assessment for myself with different medications, and the doctor is fine with that as long as I'm satisfied with the results. I've been taking Wellbutrin SR and do okay with both of them as long as I stay on a lower dose of the Wellbutrin. I also take the Wellbutrin at a different time of day than the Provigil (which I take with a small dosage of Celexa) which I feel works better.
Reply With Quote
  #3  
Old 12-02-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

Provigil is great. I have been on it for about a year, and just recently have had my dose increased to 200mg bid. When he started me on the provigil, he also changed my zoloft to welbutrin sr. Bad side effects there. The welbutrin caused my blood pressure to rise much more than neccessary. Needless to say, I am back on the zoloft.
Reply With Quote
  #4  
Old 12-03-2005, 06:00 AM
Unregistered
Guest
 
Posts: n/a
Default No Subject

I have very high blood pressure and am on three medications, however I am also on Provigil and my blood pressure is being controlled. I would not take Provigil without a doctor keeping close check on blood pressure as mine is doing. Everyone is different and I cannot say that everyone could take Provigil without adverse effects however I had the blood pressure problem before beginning the Provigil.
Reply With Quote
  #5  
Old 12-03-2005, 06:00 AM
Cat
Guest
 
Posts: n/a
Default provigil

I take provigil for narcolepsyfor the past 3-4 yrs. Prior to provigil, my neurologist used ritalin, the dexedrine. I didn't like the side effects of the rit/dex--was on lowest dosages 5-10 mg, up to 3x a day--they did affect my blood pressure. However, the provigil does not. I used to take 200 mg 1-2x a day, but found that this dosage is too muchProvigil has a long half life & can stay in the system up to 12 hours. I take 200 mg in the am with breakfast, and this is enough for me/do well on it. If I know that I will be driving in the evening, I take 1/2 tab in the afternoon(my neurologist said not to take provigil any later than 4 pm because it can interfere with being able to fall asleep because of its long half life. I have also been peri-menopausal/never nticed the weight loss advantage until recently. I am now 55, & have lost about 10 # the last month and a half--which is great. My hormones are finally settling down, and my hotflashes are subsiding, so I guess I am slos becoming calme, like my old self & my system is beginning to operate like it did prior to menopause. I must say I like the provigil 100% over the ritalin/dexedrine. I really do not notice any side effects on the provigil. I wouldn't take the 200 mg 2x a day if I were you, unless you must be traveling/ no one can afford to be nodding off at the wheel. I tend not to drive at night unless it is a must & this is the only time I take more provigil. My neurologist said I can play around with the dosages by skipping a day or cutting back to 1/2 tab a day or two, then take 1 tab in the AM, etc. Provigil does not have to be maintained at a certain level as some prescriptions have to be kept at an exact dosage. Hope this helps--don't know if you are male or female. If you are a guy, you won't understand how aggraving the menopause thing is, but I am glad I am through it & feeling more like myself again. Cat
Reply With Quote
  #6  
Old 09-12-2007, 02:41 PM
cathigoinrn@verizon.net
Guest
 
Posts: n/a
Default I understand what you are feeling...about Wellbrutrin...I think I would not

Hello, I was just looking up the drug Provigil because of my feeling of being fired up...is the best way to describe it and I will now try a smaller doze. The samples the doctor gave me are 200 mg and I took half for a couple of days and I have lost weight....wow!!!!!! I am down too 222lbs. now. I want you to know I am working hard to lose my weight with my final weight will be at 140 lbs. I am really tired right now so I hope I get my message across to you and others who will read this. I am going to start taking a quarter of a half of a 200mg tab...which would be 50 mg and see if my aniousness is better...please keep in touch....I remember being on Wellbrution and it can cause headaches...and convulsions too with too much caffeine. It only worked out short term for 3 months and really helped my pain a lot but, it made me angry and agressive so I decided not to take it. I will start on Prozac I think just the smallest dose and take it at night to help me sleep of the sleepyiness and that and Provigil I think will work for me... Please keep in touch. Cathi Jo Livingston....or you can call me at: 304-258-9777 around 6:00 p.m is the best time to call me. Take care! Email me at: cathigoinrn@verizon.net
Reply With Quote
  #7  
Old 09-12-2007, 02:41 PM
Cathi
Guest
 
Posts: n/a
Default I understand what you are feeling...about Wellbrutrin...I think I would not

Hello, I was just looking up the drug Provigil because of my feeling of being fired up...is the best way to describe it and I will now try a smaller doze. The samples the doctor gave me are 200 mg and I took half for a couple of days and I have lost weight....wow!!!!!! I am down too 222lbs. now. I want you to know I am working hard to lose my weight with my final weight will be at 140 lbs. I am really tired right now so I hope I get my message across to you and others who will read this. I am going to start taking a quarter of a half of a 200mg tab...which would be 50 mg and see if my aniousness is better...please keep in touch....I remember being on Wellbrution and it can cause headaches...and convulsions too with too much caffeine. It only worked out short term for 3 months and really helped my pain a lot but, it made me angry and agressive so I decided not to take it. I will start on Prozac I think just the smallest dose and take it at night to help me sleep of the sleepyiness and that and Provigil I think will work for me... Please keep in touch. Cathi Jo Livingston....or you can call me at: 304-258-9777 around 6:00 p.m is the best time to call me. Take care! Email me at: cathigoinrn@verizon.net
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 12:08 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2019, vBulletin Solutions, Inc.